MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ NEEDLE ONLY 5/8 IN. RETRACTING NEEDLE; ANTISTICK SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ NEEDLE ONLY 5/8 IN. RETRACTING NEEDLE; ANTISTICK SYRINGE
Model Number 305310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default.The customer's address is unknown.(b)(6) has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd integra¿ needle only 5/8 in.Retracting needle had the needle break.The following information was provided by the initial reporter: " bd1-a nurse at (b)(6) while administrating at shot to on a child the needle broke off in the child's leg.".
 
Additional Manufacturer Narrative
H6: investigation summary: a device history record review was completed by our quality engineer team for provided material number 305310 and lot number 0080062.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
It was reported that bd integra¿ needle only 5/8 in.Retracting needle had the needle break.The following information was provided by the initial reporter: "bd1-a nurse at baptist health system while administrating at shot to on a child the needle broke off in the child's leg.".
 
Event or Problem Description
Additional information received on 03-jul-2024 from medwatch form: two (b)(6) female pt was seen in pediatrician's office on (b)(6) 2022 for routine exam and vaccines.Vaccines were given without problem.Later, on the same evening, pt's parents called physician office to report that they removed a needle from the child's thigh.Physician asked parents to bring the pt in that evening for assessment.The child did not suffer injury.Due to the length of time the needle was in pt's leg, physician prescribed antibiotics.X-rays were also performed to confirm the needle was completely removed.X-rays were clear, a 25g 5/8" needle was removed from the pt's leg.Add'l info received from reporter on 01/24/2022 for mw5106686.This report contains the info for the syringe used in conjunction with the needle.Additional information received on 26-jun-2024, for mw5106686.Correcting procode information.
 
Additional Manufacturer Narrative
Pr# (b)(4).Follow up report for additional information/correction.Event details were provided after the initial mdr was submitted: two (b)(6) female pt was seen in pediatrician's office on (b)(6) 2022 for routine exam and vaccines.Vaccines were given without problem.Later, on the same evening, pt's parents called physician office to report that they removed a needle from the child's thigh.Physician asked parents to bring the pt in that evening for assessment.The child did not suffer injury.Due to the length of time the needle was in pt's leg, physician prescribed antibiotics.X-rays were also performed to confirm the needle was completely removed.X-rays were clear, a 25g 5/8" needle was removed from the pt's leg.Add'l info received from reporter on 01/24/2022 for mw5106686.This report contains the info for the syringe used in conjunction with the needle.Correcting procode information.Related report number, mw5106686, was provided after the initial mdr was submitted.Annex c code c19 - no device problem found, was added after supplemental for device evaluation was submitted.Annex d code d14 - no problem detected, was added after supplemental for device evaluation was submitted.Corrections as per additional information: the adverse type was incorrect in the initial mdr.Updated adverse type to reported issue is both an adverse event and product problem.Pro code information was incorrect in the initial mdr.Pro code should be fmi.The type of reportable event was incorrect in the initial mdr.Updated type of reportable event to serious injury.Annex f code was incorrect in the initial mdr.Annex f code should be f12 - serious injury/ illness/ impairment.

Brand Name
BD INTEGRA¿ NEEDLE ONLY 5/8 IN. RETRACTING NEEDLE
Common Device Name
ANTISTICK SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13415533
Report Number1213809-2022-00031
Device Sequence Number3886195
Product Code FMI
UDI-Device Identifier30382903053101
UDI-Public(01)30382903053101
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Model Number305310
Device Catalogue Number305310
Device Lot Number0080062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/28/2022
Not provided
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/19/2022
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown